Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Flexiril Withdrawals anyone?

Lili_InuLLili_Inu Posts: 633
edited 06/11/2012 - 8:52 AM in Pain Medications
Last week at my 6 week follow up with NS, he told me to stop taking taking Flexiril/Cyclobenzaprine. He said that it doesn't really help with muscle spasms, but works more like Valium in that he relaxes you. I was taking 10mg 3x daily and went cold turkey on Friday and that night I threw up and felt sick all weekend and into this week. I never made the connection that my sudden sickness was possibly due to withdrawal until I did a search online.

Anyone else have/had similar symptoms: nausea, upset stomach, massive headaches, insomnia and feeling anxious? I haven't been sleeping well since Friday, so I took one last night and had the full night's rest. I can't believe NS didn't tell me to slowly taper off. I'm going to try to take half a pill tonight and see how I do. Any suggestions?
2011 ACDF C5-6 for Spondylosis with Myleopathy
2012 L4-5 herniated disc and hernated disc at C4/5 2013 Taking Amitriptyline for headaches


  • I cut my Flexeril down from 3x day to once a day then stopped because it makes me sleep so long when I finally sleep. I don't know if you can break it in half as my 10mg isn't scored so I would call your Pharmacist and ask if you can do that. I think with most meds there may be withdrawal but I would ask your Pharmacist and let your Dr. know the symptoms you've been having. I take a Flexeril now from time to time but I envy anyone who can get used to the side effects of sleepiness with 3x day. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Spoke with nurse from NS office and she told me to continue on 1 dose at night for 1 week and then half a pill the second week and then I can be completely off by the third week. The feeling of nausea is very overwhelming. Can't wait for symptoms to completely disappear. 8>
    2011 ACDF C5-6 for Spondylosis with Myleopathy
    2012 L4-5 herniated disc and hernated disc at C4/5 2013 Taking Amitriptyline for headaches
  • I was taking 2 before bed it was getting so that 3-4 o clock in morning bad bladder pain went to bathroom i could not pee,then i would finally go thats scarry,so dr stopped flexeril i had no problems since,
    Rick ncpa
  • I had the exact same reactions when I stopped! I too was taking 3 a day (10mg) and I just stopped. Bad idea. I didn't make the connection right awya but my husband did. Sure enough I spoke with my pharmacist and he agreed. I second what Charry said..ask your dr or pharmacist what you should do. :)
  • I don't ever stop any meds cold turkey....anything that relaxes you, helps with pain or is for depression usually needs to be titrated slowly.

    When I went off Fentanyl, and I weaned off as best I could, I had most of the symptoms you're describing, too; it's not pretty!!

    Sorry to hear you had such a rough weekend; next time you have to stop one of your meds, it might be worth talking to your pharmacist about the best way to do it. In my experience, it's the pharmacists who can give you the best info, as they are the ones who studied that particular specialty.

    Take care.

  • I started taking flexeril last month. The only thing i have noticed so far is i am a bit more tired when i get home from work.
  • I've had a prescription for flexeril for the better part of two years and only taken one until this week. The first and only one I took made me sleep 16 hours.

    So Friday, Saturday, and Sunday I took 1 10mg flexeril in the evening. I've noticed difficulty peeing, decreased libido, possible blurry vision, and extra long sleeps. I almost could get out of bed this morning (7 hours of sleep). I scored 1 10mg pill this evening and still had the difficulty peeing. It's like it desensitizes my PC? muscle or something.

    I feel okay while on the medicine but the "pill hangover" is almost too much for me to deal with. I don't really like this medicine, but it seems necessary at the moment.

Sign In or Register to comment.